How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Re: severe debilitating anxiety caused by lexapro

Customer Question

Hi there,
Re: severe debilitating anxiety caused by lexapro withdrawal.
14 days ago I tapered from 5mg of lexapro to 2.5mg of lexapro, after 2 days on 2.5mg I felt very depressed and anxious and decided to reinstate back up to 5mg, but on 5mg I continued to feel even more acute anxiety, but persevered on this dosage for 10 days. When the severe anxiety continued after this 10 day period on 5mg, I finally decided to visit my doctor, she commented that she believed I had relapsed and advised me to go up to a therapeutic dosage of 10mg for at least 4 weeks, I have now been on 10mg for 2 days, and the anxiety is even more severe. Any advice would be much appreciated.
Submitted: 9 months ago.
Category: Mental Health
Expert:  Dr. Z replied 9 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. I would agree with your doctor that said you relapsed and did not actually experience any withdrawal symptoms. The increased anxiety is going to be temporary for about 1-2 weeks as your body adjusts to the increase the dose. What I would recommend is that you ask your doctor for a short-term benzodiazepine like Clonazepam to help lessen your anxiety and allow your body to better adjust to the 10mg dose.

Related Mental Health Questions